Alert archive / Connecticut / Red Flag Warnings in 2010
Red Flag Warning 4, NWS New York, NY
NWS New York, NY issued this red flag warning at Apr 28, 2010, 3:40 PM EDT for 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Apr 29, 2010, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2010, 3:40 PM EDT (19:40 UTC)
- In effect from
- Apr 29, 2010, 11:00 AM EDT
- Expired
- Apr 29, 2010, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ
The radar
The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
785 WWUS81 KOKX 281940 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 340 PM EDT WED APR 28 2010 ...ENHANCED FIRE GROWTH POTENTIAL THURSDAY... .STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY. CTZ005>012-NJZ002>006-011-NYZ067>081-290345- /O.UPG.KOKX.FW.A.0002.100429T1600Z-100430T0000Z/ /O.NEW.KOKX.FW.W.0004.100429T1500Z-100430T0000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 340 PM EDT WED APR 28 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS UP TO 30 MPH BY LATE THURSDAY MORNING. AT THE SAME TIME...RELATIVE HUMIDITY WILL DECREASE INTO THE MID 20S AS TEMPERATURES WARM. SHOULD A FIRE IGNITE DUE TO DRY FUELS...ERRATIC AND POTENTIALLY RAPID FIRE GROWTH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JMC
5 follow-up statements
690 WWUS81 KOKX 290111 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 911 PM EDT WED APR 28 2010 ...ENHANCED FIRE GROWTH POTENTIAL THURSDAY... .STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY. CTZ005>012-NJZ002>006-011-NYZ067>081-291000- /O.CON.KOKX.FW.W.0004.100429T1500Z-100430T0000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 911 PM EDT WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY. NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS UP TO 30 MPH BY LATE THURSDAY MORNING. AT THE SAME TIME...RELATIVE HUMIDITY WILL DECREASE INTO THE MID 20S AS TEMPERATURES WARM. SHOULD A FIRE IGNITE DUE TO DRY FUELS...ERRATIC AND POTENTIALLY RAPID FIRE GROWTH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
407 WWUS81 KOKX 290749 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT THU APR 29 2010 ...CONDITIONS FAVORABLE FOR THE SPREAD OF BRUSH FIRES TODAY... .STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. CTZ005>012-NJZ002>006-011-NYZ067>081-291600- /O.CON.KOKX.FW.W.0004.100429T1500Z-100430T0000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 349 AM EDT THU APR 29 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. NORTHWEST TO WEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS UP TO 45 MPH BY AFTERNOON. AT THE SAME TIME...RELATIVE HUMIDITY WILL DECREASE INTO THE MID 20S AS TEMPERATURES WARM. SHOULD A FIRE IGNITE DUE TO DRY FUELS...ERRATIC AND POTENTIALLY RAPID FIRE GROWTH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
915 WWUS81 KOKX 291354 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 954 AM EDT THU APR 29 2010 ...CONDITIONS FAVORABLE FOR THE SPREAD OF BRUSH FIRES TODAY... .STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. CTZ005>012-NJZ002>006-011-NYZ067>081-292200- /O.CON.KOKX.FW.W.0004.100429T1500Z-100430T0000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 954 AM EDT THU APR 29 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. NORTHWEST TO WEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS UP TO 45 MPH BY AFTERNOON. AT THE SAME TIME...RELATIVE HUMIDITY WILL DECREASE INTO THE MID 20S AS TEMPERATURES WARM. SHOULD A FIRE IGNITE DUE TO DRY FUELS...ERRATIC AND POTENTIALLY RAPID FIRE GROWTH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JMC
244 WWUS81 KOKX 291734 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 134 PM EDT THU APR 29 2010 ...CONDITIONS FAVORABLE FOR THE SPREAD OF BRUSH FIRES TODAY... .STRONG WEST NORTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. CTZ005>012-NJZ002>006-011-NYZ067>081-300000- /O.CON.KOKX.FW.W.0004.000000T0000Z-100430T0000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 134 PM EDT THU APR 29 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITY WILL REMAIN IN THE TEENS TO LOWER 20S UNTIL COOLING BEGINS...LEADING TO INCREASING RELATIVE HUMIDITY...SHORTLY BEFORE SUNSET. SHOULD A FIRE IGNITE DUE TO DRY FUELS...ERRATIC AND POTENTIALLY RAPID FIRE GROWTH IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JMC
365 WWUS81 KOKX 292353 RFWOKX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 753 PM EDT THU APR 29 2010 CTZ005>012-NJZ002>006-011-NYZ067>081-300100- /O.EXP.KOKX.FW.W.0004.000000T0000Z-100430T0000Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 753 PM EDT THU APR 29 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. DIMINISHING WINDS AND RECOVERING RELATIVE HUMIDITY LEVELS WILL ALLOW FOR THE RED FLAG WARNING TO BE EXPIRED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:40 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 28, 3:40 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
340 PM EDT WED APR 28 2010
.SYNOPSIS...
LOW PRESSURE OVER THE GULF OF MAINE WILL TRACK INTO THE MARITIMES
TONIGHT. HIGH PRESSURE WILL BUILD SOUTH OF THE REGION THURSDAY AND
FRIDAY. A WARM FRONT ON SATURDAY WILL BE FOLLOWED BY A COLD
FRONTAL PASSAGE LATE IN THE WEEKEND...WITH HIGH PRESSURE BUILDING
IN BEHIND THE FRONT.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
992 LOW NEAR THE MAINE COAST IS SLOWLY TRACKING TO THE NORTHEAST.
THIS WILL CONTINUE TONIGHT. BACK EDGE OF THE BROKEN CLOUD SHIELD
HAS ADVANCED INTO CENTRAL NY STATE. THIS WILL ALLOW FOR CLEARING
CONDITIONS THROUGH THE EVENING.
WINDS WILL CONTINUE TO GUST TO AROUND 35 MPH UNTIL AROUND SUNSET.
MID LEVEL WIND MAX ON SATELLITE NEAR KALB WILL ENHANCE GUSTS
ACROSS EASTERN ZONES AND BRING ISOLATED SHOWERS/SPRINKLES.
PRECIPITATION AMOUNTS OF ONE TENTH OF AN INCH OR LESS CAN BE
EXPECTED.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
THE CLEARING SKIES AND DIMINISHING WINDS DUE TO THE DEVELOPING
INVERSION WILL RESULT IN NEAR FREEZING TEMPERATURES ACROSS THE
LOWER HUDSON VALLEY AND NORTHERN FAIRFIELD COUNTY. A FREEZE
WARNING REMAINS IN EFFECT FOR THOSE AREA. ELSEWHERE...LACK OF CALM
WINDS AND PURE RADIATIONAL COOLING CONDITIONS PRECLUDES THE
ISSUANCE OF A FROST ADVISORY.
WINDS INCREASE THURSDAY A FEW HOURS AFTER SUNRISE AS MIXING BEGINS.
WINDS ALOFT LIGHTER THAN TODAY SO GUSTS TO AROUND 30 MPH EXPECTED.
STRONG 300 MILLIBAR JET STREAK TRACKS EAST OF THE FORECAST AREA SO
DRY FORECAST MAINTAINED. LESS CLOUD COVER AND THERMAL RIDGING
BRINGS AN INCREASE IN HIGH TEMPERATURES.
CONTINUED DRY FRIDAY WITH HEIGHTS INCREASING. THIS WILL ALLOW FOR
WIDESPREAD 70 DEGREE READINGS ACROSS WESTERN ZONES.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A WARM FRONT WILL LIFT NE OF THE AREA ON SAT AS HIGH PRESSURE SETS
UP OFF THE SOUTHEAST COAST...AND THE POSITION OF THE SFC HIGH SHOULD
BE FAR ENOUGH S TO ALLOW FOR WEAK INLAND SFC TROUGHING. AN UPPER
LEVEL RIDGE OVER THE AREA INITIALLY WILL ALSO MOVE SLOWLY
EAST...WHICH IN TANDEM WITH ANY INLAND SFC TROUGHING COULD ALLOW A
FEW SHOWERS TO ENTER NYC METRO AND THE LOWER HUDSON VALLEY SAT
AFTERNOON/NIGHT. HAVE FORECAST ONLY SLIGHT CHANCE POP AND NO THUNDER
FOR THIS TIME FRAME GIVEN MID LEVEL CAPPING PRESENT ON VERTICAL
SOUNDINGS. TEMPS SHOULD BE ON THE WARM SIDE...WITH LOWER/MID 80S
INLAND AND 70S IN COASTAL SECTIONS.
A SOUTHERN STREAM DISTURBANCE LIFTING NE INTO THE GREAT LAKES AND
PARTIALLY PHASING WITH A NORTHERN STREAM CLOSED LOW OVER CENTRAL
CANADA WILL DRAG A COLD FRONT TOWARD THE AREA ON SUNDAY...AND LEANED
TOWARD THE SLOWER TIMING OF THE 00Z ECMWF AND HPC GUIDANCE AS
COMPARED TO THE 12Z GFS. MAX TEMPS...WHILE STILL WARM...MAY BE
SLIGHTLY COOLER THAN THOSE OF SAT VIA A COMBINATION OF CLOUDS AND A
MORE SOUTHERLY FLOW OFF THE OCEAN. AFTERNOON/EVENING TSTMS ARE A
GOOD BET FOR AREAS WHERE THE ONSHORE FLOW SHOULD HAVE LESS
IMPACT...MAINLY FROM NYC METRO NORTH/WEST.
EXPECT COOLER WX EARLY NEXT WEEK WITH TEMPS RETURNING TO NEAR
NORMAL. ANOTHER SRN STREAM DISTURBANCE LIFTING NE COULD BRING THE
NEXT CHANCE OF SHOWERS BY WED.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
STRONG NORTHWEST WINDS FROM 290-320 DEGREES INTO THIS EVENING.
EXPECT SPEEDS OF 15-25 KT WITH GUSTS 25 TO 35 KT. THESE WINDS
BEGIN TO DIMINISH AFTER 22Z...15 TO 20 KT WITH GUSTS 25 TO 30
KT...THEN DIMINISH FURTHER AFTER 01-03Z. NYC METRO TERMINALS
(JFK/LGA/EWR) WILL HOLD ONTO GUSTS A LITTLE LONGER. WINDS
OVERNIGHT GENERALLY 8-13 KTS WITH FEW GUSTS...NOT FREQUENT ENOUGH
TO INCLUDE IN TERMINAL FORECASTS.
VFR CEILINGS...THEN CLEARING THIS EVENING. MAYBE A LIGHT SHOWER
BEFORE 6 PM.
BY THURSDAY MORNING...WINDS INCREASE AGAIN...GENERALLY FROM THE WEST-
NORTHWEST...270-300 DEGREES. EXPECT GUSTS TO 20 KTS TO BECOME
MORE FREQUENT AFTER 12Z-13Z. AFTER 15Z...WINDS INCREASE TO 20 TO
25 KT WITH GUSTS TO 30 KTS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
KEWR HOURLY WIND FORECAST
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
28/20Z 31022G33KT
28/21Z 31021G31KT
28/22Z 32019G28KT
28/23Z 32018G27KT
29/00Z 32016G25KT
KJFK HOURLY WIND FORECAST IN SUPPORT OF RUNWAY 31L/13R CLOSURE
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
28/20Z 30023G33KT
28/21Z 30022G32KT
28/22Z 30021G30KT
28/23Z 31021G30KT
29/00Z 31019G27KT
OUTLOOK FOR 18Z THURSDAY THROUGH SUNDAY...
THU AFTERNOON...VFR WITH GUSTY WEST WINDS.
THU NIGHT-SAT...VFR.
SUN...SUB-VFR POSSIBLE IN LATE DAY SHRA/TSRA.
MON...VFR
&&
.MARINE...
LOW PRESSURE OVER THE GULF OF MAINE WILL TRACK INTO THE MARITIMES
TONIGHT...THEN STALL THROUGH THURSDAY. THIS WILL ALLOW FOR
NORTHWEST FLOW TO CONTINUE THROUGH THE PERIOD. MARGINAL GALES THIS
EVENING...ENDING FROM WEST TO EAST AS THE LOW TRACKS FURTHER AWAY
FROM THE WATERS. GUSTS WILL BE STRONGEST NEARSHORE WHERE MIXING IS
BETTER.
SCA WINDS WILL DEVELOP AGAIN ON THURSDAY IN THE STRONG NORTHWEST
FLOW. ISOLATED GUSTS UP TO GALE FORCE WILL BE POSSIBLE DURING THE
AFTERNOON NEARSHORE.
WINDS AND SEAS FALL BELOW SCA LEVELS ON FRIDAY AS HIGH PRESSURE
RIDGES NORTHWARD OVER THE WATERS.
FOR SATURDAY THROUGH MONDAY NIGHT...EXPECT MOSTLY QUIET
CONDITIONS. SEAS LOOK TO RUN BELOW WAVEWATCH GUIDANCE FOR THE
MOST PART....BUT COULD FLIRT WITH SCA CRITERIA OF 5 FT ON THE
OCEAN AT TIMES...ESPECIALLY IN POST-FRONTAL WESTERLY FLOW ON MON.
&&
.FIRE WEATHER...
NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS UP TO 30
MPH BY EARLY AFTERNOON THURSDAY. THE DEEP MIXING WILL ALLOW FOR RH
TO FALL INTO THE 20S ACROSS THE FORECAST AREA. A RED FLAG WARNING
HAS THEREFORE BEEN ISSUED.
&&
.HYDROLOGY...
THE NEXT CHANCE FOR ORGANIZED RAINFALL WILL BE LATE SUNDAY AND
SUNDAY NIGHT WITH A COLD FRONTAL PASSAGE.
&&
.CLIMATE...
TEMPERATURES FOR NEW YORK CITY HAVE BEEN WELL ABOVE NORMAL SO FAR
FOR THE MONTH OF APRIL. THE AVERAGE TEMPERATURE FOR CENTRAL PARK
THIS MONTH IS 57.9 DEGREES. THIS IS ALMOST SEVEN DEGREES ABOVE THE
NORMAL TEMPERATURE OF 51.3 DEGREES...AND HIGHER THAN THE PREVIOUS
RECORD OF 56.8 DEGREES SET IN 1941.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING FROM 11 AM TO 8 PM EDT THURSDAY FOR
CTZ005>012.
FREEZE WARNING FROM 1 AM TO 8 AM EDT THURSDAY FOR CTZ005.
NY...RED FLAG WARNING FROM 11 AM TO 8 PM EDT THURSDAY FOR
NYZ067>081.
FREEZE WARNING FROM 1 AM TO 8 AM EDT THURSDAY FOR NYZ067-068.
NJ...RED FLAG WARNING FROM 11 AM TO 8 PM EDT THURSDAY FOR
NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ335-338-345.
GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR ANZ330-340-350-
353-355.
&&
SYNOPSIS...JMC
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...BG
AVIATION...PW
MARINE...JMC/BG
FIRE WEATHER...JMC
HYDROLOGY...JMC
CLIMATE...MASHazardous weather outlook, Apr 28, 12:37 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1237 PM EDT WED APR 28 2010 CTZ006>012-NJZ002>006-011-NYZ069>081-291645- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1237 PM EDT WED APR 28 2010 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-291645- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1237 PM EDT WED APR 28 2010 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-355-291645- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1237 PM EDT WED APR 28 2010 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-NYZ067-068-291645- NORTHERN FAIRFIELD-ORANGE-PUTNAM- 1237 PM EDT WED APR 28 2010 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-291645- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1237 PM EDT WED APR 28 2010 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:21 AM EDT | Freeze Watch | OKX | Greater Bridgeport Planning Region | 8 hr |
| Apr 28, 5:16 AM EDT | Fire Weather Watch | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 10 hr |
| Apr 28, 12:34 PM EDT | Freeze Warning | OKX | Greater Bridgeport Planning Region | 15 hr |
| Apr 28, 6:27 PM EDT | Small Craft Advisory | OKX | 29 hr |
Nearby
Red Flag Warnings in Connecticut, 2010Red Flag Warnings in New Jersey, 2010Red Flag Warnings in New York, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.